News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Surgery Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Surgery Answers List

Forum Name: Surgery Topics

Question: sclerotherapy for internal Piles worsened my external ones.


 fellowship - Fri Aug 13, 2010 2:57 pm

Hello doc,
I have mixed internal and external piles.
symptoms started about 1 year ago. it was asymptomatic masses that bulge upon straining and then spontaneously disappear shortly after defecation.since last time they started to bleed upon straining (only once) the blood was fresh,small amount and separated from feces ( at end of defecation)..i directly checked a surgeon, underwent flexible sigmoidoscoy which was normal...on same setting all 3 internal piles where injected with a sclerosing agent.( they were not large enough for band ligation).during and after the procedure i was fine and it was painless..but since i back to home the external pile was rendered swollen with moderate discomfort that developed into continuous moderate aching.
now i am on diclofenac and lidocaine cream plus lactulose..
my question.
1-is my complain normal outcome of the procedure,is it serious !
2-how long it takes for my pain and swollen external piles to return normal-i am in 4th day post procedure and still in pain whenever i stop taking the diclofenac.
3-in case what i have was thrombosed external piles, does that alter my management path or it is ok to go with my current medications.
4-does sitting for long time worsen the piles.can i still sit on chair with such swollen external piles.( i usually spend 8 hrs on a chair daily)

i will be much appreciating for ur help.
 Dr.M.Aroon kamath - Fri Aug 13, 2010 10:05 pm

User avatar Hi,
As your internal pile masses were injected recently, swelling of the external ones is not unusual. The sclerosing agent causes a chemical inflammation which induces fibrosis and eventual occlusion of the internal pile masses.The sclerosant injection, by causing local lymphatic blockade,may temporarily aggravate the exteranal pile masses.

It is advisable(as you are symptomatic),not to sit for too long. It will help you to elevate the foot end of your bed and lie down most of the time for a couple of days. This will aid lymphatic drainage and reduce the local edema(and pain). Sitz baths also help. Avoid straining. I am sure, your doctor might have advised you already abut these aspects.
Best wishes!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here